MAUDE Adverse Event Report: RUSCH DOLPHIN W/P HANDLE: MINI; LARYNGOSCOPE, RIGID

RUSCH DOLPHIN W/P HANDLE: MINI; LARYNGOSCOPE, RIGID
Model Number IPN048428
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 08/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported that: "involved a premature newborn born baby (born on (b)(6)) positioned on a babytherm 8010 table (supplier (b)(4)).On (b)(6) 2021, the baby had a deterioration of his clinical condition (bradycardias and desaturations).This clinical condition required his intubation.The intern doctor had difficulties to perform the intubation.The laryngoscope blade was left whilst still being snapped on the handle, during few minutes (2 to 3 minutes), on the table in contact of the child.When the pediatrician arrived to perform the intubation, the laryngoscope handle was hot.This handle was in contact with the outer left forearm of the child.The child was sedated therefore he was not sensitive to pain.It resulted in a significant burn in the 2nd or even 3rd degree on the outside of the left forearm of the child.On (b)(6) 2021, the medical team had decided that if the scab comes off, they would monitor the healing.Otherwise, or if the burn becomes inflammatory, then decision to perform a skin graft.A close follow-up by plastic surgeons is carried out".Patient condition reported as "fine".
 
Additional Manufacturer Narrative
Qn# (b)(4).The sample was returned and sent to the manufacturing site for evaluation.The manufacturer reports a visual exam was performed and no battery fluid leakage was observed, which could contribute to the burn issue reported in the complaint.No short circuit or lose pin handle was found.In addition, the handle was tested for 30 minutes by keeping the handle and blade in the exposed position with new batteries and the temperature was recorded.The temperature was found to be normal.All parts of the handle were inspected and found to be within specification.A device history record review was performed on the lot number reported and no relevant findings were identified.The ifu for this product states: "bulbs on conventional laryngoscope blades, if left illuminated in an exposed position, may generate heat sufficient to burn human tissue." it was reported by the customer "the laryngoscope blade was left whilst still being snapped on the handle, during few minutes (2 to 3 minutes), on the table in contact of the child."; therefore the root cause assigned to this complaint is user error as the customer has not followed the product ifu and kept the handle in an exposed position on the babytherm 8010 which was already preheated.No issues were found with the returned device.As a follow up, an in-service has been requested for this customer.
 
Event or Problem Description
It was reported that: "involved a premature newborn born baby (born on (b)(6) 2021) positioned on a babytherm 8010 table (supplier drager).On (b)(6) 2021, the baby had a deterioration of his clinical condition (bradycardias and desaturations).This clinical condition required his intubation.The intern doctor had difficulties to perform the intubation.The laryngoscope blade was left whilst still being snapped on the handle, during few minutes (2 to 3 minutes), on the table in contact of the child.When the pediatrician arrived to perform the intubation, the laryngoscope handle was hot.This handle was in contact with the outer left forearm of the child.The child was sedated therefore he was not sensitive to pain.It resulted in a significant burn in the 2nd or even 3rd degree on the outside of the left forearm of the child.On (b)(6) 2021, the medical team had decided that if the scab comes off, they would monitor the healing.Otherwise, or if the burn becomes inflammatory, then decision to perform a skin graft.A close follow-up by plastic surgeons is carried out".Patient condition reported as "fine".

Brand Name
RUSCH DOLPHIN W/P HANDLE: MINI
Common Device Name
LARYNGOSCOPE, RIGID
MDR Report Key12452362
Report Number8030121-2021-00028
Device Sequence Number19134407
Product Code CCW
UDI-Device Identifier14026704711717
UDI-Public14026704711717
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN048428
Device Catalogue Number145100
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/13/2021
Supplement Date Received by Manufacturer09/27/2021
Initial Report FDA Received Date09/10/2021
Supplement Report FDA Received Date09/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LARYNGOSCOPE BLADE; LARYNGOSCOPE BLADE; LARYNGOSCOPE BLADE
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age6 DA